Aa
A
A
A
Close
Fertility and Trying to Conceive Community
23.3k Members
Avatar universal

Missed period, 3 negative tests, Wellbutrin

Okay. I was supposed to start my period around the 15th/16th of May. About a week ago I had an intense stabbing abdominal pain about around where the small intestine is. (which I've had before). About when my period was supposed to start, I had mild cramps. Now I am discharging and it sometimes feels like I started when I didn't. I've taken 3 pregnancy tests, all negative. I am on Wellbutrin XL, which I hear can cause missed and late periods. What do you think?
36 Responses
Avatar universal
I am also taking Wellbutrin XL and have experienced missed periods. I've been to two doctors- both claimed that my missed periods were attributed to stress and/or increased exercise and not Wellbutrin. Though valid reasons, I do think that Wellbutrin XL is playing a factor. You're not alone, but it might be a good idea to see a doctor.
Avatar universal
I am in the exact same situation as you.  I have been on Wellbutrin for one month and my period is almost 2 weeks late.  I have taken 3 pregnancy tests and all have come back negative.  In addition, I am feeling very nauseaus and I also think that is a side effect of the Wellbutrin.
Avatar universal
I am now 3 weeks late also.  And am not pregnant.  I started wellbutrin xl one month ago. I'm only taking 150 mg a day My doctor also says it is not related to the drug, but I am never more than a day off schedule.  Also, I had lower abdominal cramps the first week for about 5 days, then again last night July 30.

Stickynikki, have you seen a doctor, or started your period yet?  
Avatar universal
Same here.  Started wellbutrin about 3 weeks ago, I am on the pill, had all of the cramping etc. but now my period is late.  I highly doubt pregnancy is the reason.  Sounds like we all have similar experiences with this drug.
Avatar universal
Im so sorry I haven't responded yet! I did start my period, about a week late. I'm off Wellbutrin now, and haven't had any problems. After reading all of your experiences I assume that was the problem.  
Avatar universal
I had the same problem.  I was 10 days late and on 300 mg of wellbutrin per day.  I was nauseus and could swear I was pregnant.  However I started my period and havent had the same problem since that one time.  I was also on the pill since I was 14, stopped before I got married when I was 23, got pregnant 2 months later, then went back on the pill until Sept 07 and Ive been on Wellbutrin and off the pill since then.  I have had irregular periods which is odd because I was on the pill for so long.  My doctor recommended to use an ovulation kit and this would help.  She said that the Wellbutrin is likely causing this.  But she said it would likely fix itself.  I'm going to try the clearblue easy ovulation tests this month and next month and we'll see what happenes.
Have an Answer?
Top Trying to Conceive Answerers
5875562 tn?1410902486
miami, FL
4769306 tn?1568493809
NC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Many couples are turning to acupuncture to treat infertility. But does it work? We take a closer look.
Does exercise really lower fertility? We take a look at 8 common myths about fertility.
Your guide to safely exercising throughout your 40 weeks.
Learn which foods aren't safe to eat when you're eating for two.
Is your biological clock sounding the alarm? Dr. Elaine Brown explains new advances in egg freezing.
A list of national and international resources and hotlines to help connect you to needed health and medical services.